Doctor insights on:
Medicine For Praziquantel Overdose
Overdose.: This is a medication that is often given to animals with worms. It was easier to find info on tx for animals. If a human overdosed my understanding is that a rapid-acting laxative would be administered. If you or any other human overdoses on this medication seek emergency medical treatment. ...Read more
By weight: The dosage recommended for the treatment of schistosomiasis is: 20 mg/kg bodyweight three times a day as a one day treatment, at intervals of not less than 4 hours and not more than 6 hours. I am sure your doctor will recommend the best dosage for you to minimize side effects. ...Read more
One day therapy: With 2 or3 doses during that day. ...Read more
May bot: The parasite may die and be dissolved in your GI tract. ...Read more
Was prescribed Praziquantel for Clonorchiasis...75mg/kg in 3 divided doses (1800mg/dose...3 doses per day) for 2 days. Does this sound right to you?
Yes.: It is important to have the diagnosis correct. But the treatment you outline is correct. 75 mg/kg orally in three divided doses for two days. ...Read more
I took Praziquantel for Clonorchiasis, but I have not seen Clonorchis sinensis in my stool. Should I be able to see it, or do they die in your liver?
Too small to see: The eggs of the liver fluke are released into the stool. The eggs are approximately 20 microns in length & 15 microns in width, so not really detectable by visual examination of the stool. The good news is that the 3-times-daily-for-3-days regimen of praziquantel is more than 90% successful at curing a clonorchiasis infection. If there is any doubt, could verify by rechecking stool at some point. ...Read more
Rx taken for parasites (biltricide), still see heavy mucous in stool along with what looks like worm pieces. What next?
Theparasites: If you have completed your course of medication it will take several days to completely clear out of your system so just give it time ...Read more
It could be very: Serious!! If you are having thoughts about killing yourself, get seen at the nearest emergency room now. Have a friend or relative drive you or call 911 for emergency services for transport. You can call the National suicide hotlines 24/7 at 1-800-suicide (1-800-784-2433) or 1-800-273 – talk (1-800-273-8255) for support. ...Read more
Long answer: There are a lot of reasons why overdose happens. There is an established set of dosages for medications based on the disease they are being used to treat for. When that dosage is exceeded, that is an overdose. Some overdoses do not harm a patient, but a harmful overdose can happen when the amount prescribed is exceeded. Different drugs have different effects when overdosed. ...Read more
Hopefully the: Person involved will receive emergency care. They will be monitored ; stablized. When possible, blood levels of the drugs overdosed on will be measured. If the person can't breath - a breathing tube may be used. They may have intravenous fluids. Sometimes the stomach is pumped and charcoal may be given. Depending on depth of wrist laceration depth- they may need to be sutured or even surgery. ...Read more
Depends...: It depends on what agent has been overdosed. Some patients will require observation but others will require ICU level care, perhaps even life support! Some overdosages are more dangerous than others do all overdoses need to be evaluated by a doctor to determine the care that is necessary. ...Read more
No: Homeopathic medicines are prepared in very dilute quantities, such that above the potencies of 12c or 24x, it's unlikely to find a molecule of the original substance from which the remedy was made. This is what some point to as the "nonsense" of homeopathy -- but dr. Hahnemann wrote of using a spiritual substance to deal with a spiritual, energetic aspect of the person (his or her healing system). ...Read more
Some are illicit: Methanol can cause blindness, and anti-tb drugs like Ethambutol & rifampin. Steroids can cause glaucoma, antimalarials like Hydroxychloroquine can damage the macula. Talc retinopathy can occur with intravenous drug use. Direct retinal toxicity can occur from injected gentamicin. The precautionary principle demands withdrawal of potentially toxic drugs once diminished visual function is documented. ...Read more
Drug rehab time: The question is too broad for a simple answer. How long has the abuser been abusing, why does he/she want to stop, what substances were used, and now often were they used. These are some of the? S that can predict in or out patient time, but the real, answer is: for the rest of your life! ...Read more
It depends on the: Specific type of medicine and the amount of the overdose. Are you considering taking an overdose? Are you considering suicide as an option? You can call the national suicide hotlines 24/7 at 1-800-suicide (1-800-784-2433) or 1-800-273 – talk (1-800-273-8255). For active suicide thoughts with a strong urge please be seen at your nearest er. Follow on psychological/ psychiatric care is important. ...Read more
Hypothyroid: You can become hypothyroid. This is usually not a major problem, and is easily rectified. More concerning would be adverse reaction to the meds. This could cause liver toxicity or blood disorders. ...Read more